Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Pimples on scalp, diagnosed as scalp folliculitis, prescribed Azee and Flutibact. Pimples have returned. Suggest remedy

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
My scalp has pimples/acne spread all over, but limited to scalp only. These pimples ache while combing and are there since almost 2 years. The condition was examined at Fortis Hospital, Mohali where the doctor diagnosed it as Scalp Folliculitis and prescribed Azee 500 mg tablets and Flutibact ointment. The prescription worked for few days but later it became ineffective and acne returned. Some local skin specialists prescribed ketoconazole based shampoo and medicines related to fungal infection but none of them worked.

Acne tend to become dense and more painful for few days and then less painful for few days. Also, they dry up and crust in few days.

Please suggest a remedy.
Posted Tue, 10 Jul 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 14 hours later

Thanks for posting your query.

Acne or similar lesions can occur on scalp, back and shoulders apart from face, I understand that these are frustrating and they tend to recur over time.

If the lesions are erupting repeatedly and are painful, then a course of antibiotic like oral clindamycin, cefdinir etc. should be started by the dermatologist in the prescribed dose.

Isotretinoin is the drug of choice for stopping such lesions in future but can only be prescribed after proper counselling and lipid profile tests.

Fucibet contains steroid and only gives temporary relief rather if applied for long can increase the problem.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor